Alert archive / Pennsylvania / Flash Flood Warnings in 2002
Flash Flood Warning 6, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Apr 15, 2002, 9:50 PM EDT for Indiana County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2002, 9:50 PM EDT (01:50 UTC)
- Expired
- Apr 16, 2002, 12:45 AM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Indiana County, PA
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 1.8 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 906 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1575 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 260 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 10.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 160150 FFWPBZ PAC063-160445- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 949 PM EDT MON APR 15 2002 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... INDIANA COUNTY IN PENNSYLVANIA * UNTIL 1245 AM EDT * AT 949 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED 2 TO 2.5 INCHES OF RAIN IN THE PAST HOUR OVER LOCATIONS JUST TO THE NORTH OF INDIANA. <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Apr 15, 5:12 PM EDT, 4 hours 38 minutes earlier.
Area forecast discussion, Apr 15, 5:12 PM EDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 512 PM EDT MON APR 15 2002 QUICK ZONE UPDATE FOR A CHANCE OF THUNDERSTORMS IN MERCER AND VENANGO COUNTIES IN THE NORTHWEST. A FEW THUNDERSTORMS HAVE FORMED ON THE LAKE BREEZE BOUNDARY AND MAY MOVE EAST INTO MERCER AND VENANGO BEFORE DISSIPATING. .PBZ... MD...NONE. OH...FLOOD WARNING FOR MONDAY NIGHT FOR ZONE OHC031. PA...NONE. WV...NONE. RSD
In the hours before
Special weather statement, Apr 15, 6:14 PM EDT, 3 hours 36 minutes before
PAZ007>009-013>016-022-023-160200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 614 PM EDT MON APR 15 2002 TORNADO WATCH IN EFFECT UNTIL 1000 PM EDT MONDAY EVENING FOR THE FOLLOWING COUNTIES... IN PENNSYLVANIA... ARMSTRONG BUTLER CLARION FOREST INDIANA JEFFERSON LAWRENCE MERCER VENANGO
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 8:16 PM EDT | Flash Flood Warning | PBZ | Jefferson | 3 hr |
| Apr 15, 8:20 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong | 40 min |
| Apr 15, 8:25 PM EDT | Flash Flood Warning | PBZ | Clarion | 3 hr |
| Apr 15, 8:28 PM EDT | Severe Thunderstorm Warning | PBZ | Clarion | 47 min |
| Apr 15, 8:45 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana | 45 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.